Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

What causes nausea inspite of having diabetes, acid reflux disease and High blood pressure?

User rating for this question
Very Good
Answered by
Practicing since : 2003
Answered : 1326 Questions
I felt nauseated last night after I ate so I took gaviscon. I threw up a lot of brown liquid this morning. I was nauseated on and off today. when I was not nauseated I burped and liquid went up my nose and felt like acid because it burned really bad. I feel like the liquid is acculating in my stomach again and am scared of throwing up again. I had 2 slices of bread 8 hours ago. can of chicken soup 6 hours ago and 2 flour tortillas 5 hours ago.
Posted Mon, 24 Mar 2014 in General Health
Answered by Dr. Binu Parameswaran Pillai 1 hour later
Brief Answer: Need Further evaluation Detailed Answer: Hi Dear, Thanks for your query. Noted your symptoms and medical history of diabetes and High blood pressure. Also noted the history of acid reflux disease. Acid reflux can lead to ulcers in stomach or injury to stomach/esophagus lining. Some times, blood can spurt out from these and will be digested by stomach acid and the blood turns brownish. This could have been the brownish liquid which you threw up. I want to ask you few questions. Do you feel giddy on standing up ? Does your husband think that you are pale in your eyes and face now? Did you open your bowels since then? If yes, what was the colour? Black/dark brown ? and was it difficult to flush away ?? If any of the above is a YES, then please go to a hospital/ER ASAP. If you feel thirsty, please drink cold water. Avoid wine and alcohol completely. Please do not eat further if you are feeling nauseated. With your medical history of diabetes, ( is it Type 1 ?) and since you are taking Humalog and lantus ( i presume it is 3 times humalog and Lantus once), you can not avoid food and insulin for a long time. This is a concern. AVOID ASPIRIN or CLOPIDOGREL as well as all PAIN KILLERS. ( if you are taking steroids for any reason, please stop that as well). IT WOULD BE SAFE IF YOU GO TO A HOSPITAL ER and get evaluated. You need a lying and standing BP check up, Your Haemoglobin level, a stool test to see if there is any blood in that etc. If any of these are suspicious, then you will also need an upper gastro tract ENDOSCOPY. Besides, your diabetes need to be monitored when you are not eating much. I wish you a speedy recovery Kind regards Binu
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor